Ask a doctor

Should Latisse Cause Bloodshot Eyes and Irritation?

I am using latisse, I've used it twice, it seems that I have slightly bloodshot eyes and a bit of irritation. Would this be possible? I am going to stop using it for now, but do the side effects lesson over time?

Doctor Answers (4)

Latisse side effects may be minimized if kept localized to eyelids and excess blotted

+3

Good question. Yes, Latisse may cause eye redness and irritation in certain individuals. The side effects may lessen over time, but the best way to minmize these effects is to keep the medication localized to the upper lid only. This can best be achieved by blotting excess fluid with a tissue. Sometimes placing a clean kleenex underneath upper lashes and closing lid down on the tissue while applyng the medication can help avoid droplets going into the eye itself.


Los Angeles Ophthalmologist
5.0 out of 5 stars 2 reviews

Latisse and bloodshot eyes

+1

This side effect is not uncommon, but I have a few suggestions that will help. Remember to apply Latisse after you have washed your face and lids before bedtime. Apply it to the skin directly above the upper eyelashes.....not between the lashes themselves. Also, while the applicator may not be dripping with the medication, it is on there, so just run the applicator along the lash line, but don't keep drenching it with Latisse. A little goes a long way and it will save you money in the long run.

Anthony J. Kameen, MD
Baltimore Ophthalmologist

Latisse can cause short term irritation and redness

+1

The side effects you mention are not that uncommon...though very bloodshot eyes are not common. Some redness and irritation are expected for some patients (not all) and those symptoms go away fairly quickly.  So, yes, you should expect those effects to lessen as your eyes become "used to" the medication.

Don't overuse Latisse. More is not better and can cause unwanted excess hair growth should it drip or be applied to other areas besides the lashline. Always blot any excess and use it only once a day.

Nasrin Mani, MD
La Jolla Ophthalmologist
2.0 out of 5 stars 4 reviews

You might also like...

Latisse causing blood shot eyes

+1

Blood shot eyes are not the typical response to Latisse. If the product is used in excess, it can get into the eye and cause the symptoms that you describe. It is usually best to stop using it until your symptoms clear.

If you should decide to try again, ensure that you use only one drop and apply it to the eyelid a few millimeters above the lashline. If it starts to drip into your eye, dab the area with a tissue. If this does not solve the problem, consult with your prescribing physician.

Jennifer Parker Porter, MD
Chevy Chase Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.